Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 324, NWS Louisville, KY

June 15, 2011Breckinridge County, Hancock County, Kentucky; Perry County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Jun 15, 2011, 7:06 PM CDT for Breckinridge County, Hancock County, Kentucky; Perry County, Indiana. It was in force for 39 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2011, 7:06 PM CDT (00:06 UTC)
Expired
Jun 15, 2011, 7:45 PM CDT
In force
39 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Perry County, IN, Breckinridge County, KY, Hancock County, KY

The radar

The Louisville radar (KLVX), 71 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 7:17 PM CDTHAIL 1Cloverport, KYNICKEL TO QUARTER SIZE HAIL REPORTED
Jun 15, 7:49 PM CDTHAIL 0.5Mcdaniels, KYDIME SIZE HAIL REPORTED
Jun 15, 7:53 PM CDTHAIL 1Mcdaniels, KY
Jun 15, 7:53 PM CDTHAIL 1.5Mcdaniels, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 5:04 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1668 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1668 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

989 
WUUS53 KLMK 160006
SVRLMK
INC123-KYC027-091-160045-
/O.NEW.KLMK.SV.W.0324.110616T0006Z-110616T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
706 PM CDT WED JUN 15 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHERN HANCOCK COUNTY IN NORTHWEST KENTUCKY...
  SOUTHERN PERRY COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 745 PM CDT

* AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SKILLMAN...MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL IMPACT...
  HAWESVILLE...
  HARDINSBURG...
  TELL CITY...
  CLOVERPORT AND STEPHENSPORT...
  MATTINGLY...
  TAR FORK...
  KIRK AND MCQUADY...

THERE IS ALSO AN UNUSUALLY LARGE AMOUNT OF LIGHTNING WITH THIS 
DANGEROUS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...DESTRUCTIVE 
HAIL...AND FREQUENT DANGEROUS LIGHTNING. PEOPLE OUTSIDE SHOULD 
IMMEDIATELY MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING 
BUT AWAY FROM WINDOWS.

&&

LAT...LON 3793 8696 3795 8692 3800 8685 3801 8681
      3801 8678 3804 8679 3807 8673 3771 8627
      3758 8645
TIME...MOT...LOC 0006Z 317DEG 28KT 3789 8666
WIND...HAIL 60MPH 1.00IN

$$

13
2 follow-up statements
967 
WWUS53 KLMK 160021
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
821 PM EDT WED JUN 15 2011

INC123-160030-
/O.CAN.KLMK.SV.W.0324.000000T0000Z-110616T0045Z/
PERRY IN-
721 PM CDT WED JUN 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PERRY COUNTY IS
CANCELLED...

THE STORMS THAT PROMPTED THE WARNING MOVED SOUTH INTO KENTUCKY.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3785 8674 3786 8667 3784 8665 3786 8661
      3788 8661 3790 8660 3792 8654 3771 8627
      3758 8645 3784 8683
TIME...MOT...LOC 0020Z 317DEG 28KT 3785 8650 3773 8663
          3776 8680

$$

KYC027-091-160045-
/O.CON.KLMK.SV.W.0324.000000T0000Z-110616T0045Z/
BRECKINRIDGE KY-HANCOCK KY-
721 PM CDT WED JUN 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR EASTERN HANCOCK AND BRECKINRIDGE COUNTIES...

AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER 
SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE 
LOCATED ALONG A LINE FROM LAUER TO VICTORIA CROSSROADS TO 
GOERING...MOVING SOUTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL IMPACT...
  HARDINSBURG...
  TAR FORK...
  KIRK AND MCQUADY...
  HARNED AND GLEN DEAN...
  LOCUST HILL AND AXTEL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3785 8674 3786 8667 3784 8665 3786 8661
      3788 8661 3790 8660 3792 8654 3771 8627
      3758 8645 3784 8683
TIME...MOT...LOC 0020Z 317DEG 28KT 3785 8650 3773 8663
          3776 8680
WIND...HAIL 60MPH 1.00IN

$$

13
802 
WWUS53 KLMK 160043
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
743 PM CDT WED JUN 15 2011

KYC027-091-160053-
/O.EXP.KLMK.SV.W.0324.000000T0000Z-110616T0045Z/
BRECKINRIDGE KY-HANCOCK KY-
743 PM CDT WED JUN 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HANCOCK AND
BRECKINRIDGE COUNTIES WILL EXPIRE AT 745 PM CDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE 
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING AS WELL 
AS SMALL HAIL.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3785 8674 3786 8667 3784 8665 3786 8661
      3788 8661 3790 8660 3792 8654 3771 8627
      3758 8645 3784 8683
TIME...MOT...LOC 0043Z 317DEG 28KT 3772 8635 3760 8648
          3763 8665

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:15 PM CDT, 51 minutes earlier.

Area forecast discussion, Jun 15, 6:15 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
715 PM EDT WED JUN 15 2011

...UPDATED AVIATION DISCUSSION...

...MESOSCALE UPDATE...

AFTER COORDINATION WITH SPC...SEVERE THUNDERSTORM WATCH BOX NUMBER
480 HAS BEEN ISSUED UNTIL 16/03Z OR 1100 PM EDT TONIGHT.
THUNDERSTORMS CONTINUE TO DEVELOP IN AN AREA OF MODERATE TO STRONG
INSTABILITY MAINLY IN AREA WEST OF INTERSTATE 65.  SURFACE WARM
FRONTAL BOUNDARY IS PUSHING EASTWARD TOWARD THE I-65 CORRIDOR. IN
AREAS BEHIND THE WARM FRONT...A STRONG TEMPERATURE GRADIENT HAS BEEN
NOTED WITH TEMPERATURES IN THE UPPER 80S WEST OF THE NATCHER
PARKWAY.  THE COMBINATION OF TEMPS IN THE UPPER 80S WITH DEWPOINTS
IN THE UPPER 60S HAS RESULTED IN SURFACE CAPES IN THE 2500-2800 J/KG
RANGE WITH LIFTED INDICES IN THE -6 TO -7 DEG RANGE.  AS MENTIONED
EARLIER...GOOD SPEED SHEAR BETWEEN 850-500 HPA HAS RESULTED IN AN
ENVIRONMENT FAVORING SPLITTING SUPERCELLS...WITH THE RIGHT/SOUTHERN
MOVERS BEING FAVORED FOR SEVERE WEATHER.  WHILE STORM RELATIVE
HELICITY VALUES GENERALLY LESS THAN 125 M2/S2...MAIN THREAT WITH
THESE SUPERCELLS WILL BE VERY LARGE HAIL AND DAMAGING WINDS.
HOWEVER...WE CAN NOT RULE OUT A TORNADO OR TWO.

OTHER STRONG/SEVERE STORMS CONTINUE TO DEVELOP AND MOVE SOUTHEAST
INTO SOUTHERN INDIANA.  THESE STORMS ARE ALONG THE SYNOPTIC COLD
FRONT.  THESE STORMS ARE MOVING INTO AN AREA WHERE MODERATE
INSTABILITY EXISTS AND SHOULD MAINTAIN THEIR STRONG/SEVERE
CHARACTERISTICS FOR THE NEXT FEW HOURS.  AGAIN DAMAGING WINDS AND
LARGE HAIL WILL BE THE PRIMARY THREATS WITH THIS ACTIVITY.

ONE ISSUE THAT WE'RE DEALING WITH IS THE DRAMATIC DROP OFF OF
INSTABILITY ONCE ONE GETS EAST OF INTERSTATE 65.  THUS...WE HAVE
ALREADY STARTED TO SEE THE STORMS WEAKEN A BIT AS THEY HAVE HEADED
EAST AND SOUTHEAST.  BASED ON THE LATEST DATA...FEEL THAT THE
CURRENT SEVERE WEATHER BOX IS IN GOOD SHAPE AND HAS THE AREA MOST AT
RISK FOR SEVERE WEATHER COVERED.  WILL CONTINUE TO MONITOR THE
ACTIVITY AND EXTEND THE BOX EASTWARD IF CONDITIONS WARRANT.

THE PUBLIC FORECAST SUITE HAS BEEN UPDATED TO ACCOUNT FOR THE NEW
WATCH.  THESE PRODUCTS HAVE ALREADY BEEN SENT.

MESOSCALE UPDATE #1...

THUNDERSTORMS CONTINUE TO INCREASE IN COVERAGE AND STRENGTH IN THE
WESTERN PARTS OF THE CWA THIS AFTERNOON.  SFC MESOANALYSIS REVEALS
SFC COLD FRONT STILL WEST OF THE REGION WITH A NORTHWEST TO
SOUTHEAST WARM FRONTAL BOUNDARY PUSHING EAST TOWARD THE I-65
CORRIDOR.  TEMPERATURES ACROSS THE REGION ARE STARTING TO RISE AS
THE WARM FRONT NOSES EASTWARD.  SHOULD SEE TEMPS IN THE I-65
CORRIDOR JUMP ABOVE 80 HERE IN THE NEXT HOUR OR SO.

MODERATE INSTABILITY WAS LOCATED ACROSS THE WESTERN SECTIONS OF THE
FORECAST AREA.  CURRENTLY SURFACE LIFTED INDICES HAVE REACHED -6 TO
-7 DEG CELSIUS WITH CAPES NOW APPROACHING AROUND 2800-3000 J/KG.
STORM RELATIVE HELICITY VALUES ARE STILL ON THE LOW SIDE IN THE
0-1KM LAYER WITH VALUES LESS THAN 100 M2/S2.  HOWEVER EXPANDING THE
LAYER TO NEAR 3KM AND VALUES ARE INCREASING ABOVE 125 M2/S2.  WITH
EFFECTIVE BULK SHEAR ABOVE 40KTS...CERTAINLY HAVE ENOUGH FOR
SUPERCELL DEVELOPMENT.  AS SUCH...WE'RE STARTING TO SEE THAT ALREADY
IN THE WESTERN PARTS OF THE CWA.  IN ADDITION...STRONG SPEED SHEAR
WITH AROUND 40KTS AT 850HPA AND 50-60KTS AT 500HPA WILL RESULT IN A
SHEAR PROFILE FAVORING SPLITTING SUPERCELLS.  CONSEQUENTLY...THE
RIGHT MOVERS WILL BE THE ONES TO WATCH FOR POTENTIAL TORNADIC
DEVELOPMENT OVER THE NEXT FEW HOURS.

LATEST EXPERIMENTAL HIGH RESOLUTION LMK WRF MODEL INDICATES
CONTINUED CONVECTIVE DEVELOPMENT ACROSS SOUTHERN ILLINOIS AND
WESTERN KY OVER THE NEXT COUPLE OF HOURS.  MOST INTENSE INSTABILITY
AND STRONG STORMS LOOK TO REMAIN SOUTHWEST OF A LINE FROM DUBOIS
COUNTY INDIANA TO RUSSELL COUNTY KENTUCKY.  ADDITIONAL STORMS ACROSS
CENTRAL ILLINOIS WILL AFFECT PORTIONS OF SOUTHERN INDIANA AND
NORTH-CENTRAL KENTUCKY LATER THIS EVENING.  INSTABILITY HERE IS NOT
AS GREAT DUE TO BEING LOCATED ON THE COOL SIDE OF THE WARM FRONT.
HOWEVER INSTABILITY WILL LIKELY INCREASE AS WARM FRONT SURGES
EASTWARD LEADING TO AN INCREASED POTENTIAL OF STRONGER STORMS
THROUGH THE EVENING HOURS.

.SHORT TERM (TONIGHT AND THURSDAY)...

CURRENTLY...A SFC LOW SPINNING OVER WISCONSIN IS EXTENDING ITS WARM
FRONT SOUTH-SOUTHEASTWARD ACROSS IL AND INTO WRN KY...WHERE TEMPS
EAST OF THIS ARE IN THE 60S AND LOW 70S...AND TEMPS WEST ARE IN THE
80S AND EVEN LOW 90S WITH LIFTED INDICES IN THE -3 TO -7 DEGREE
CELSIUS RANGE. THE SYSTEM/S COLD FRONT EXTENDS SOUTHWESTWARD THRU IL
AND INTO SERN MISSOURI. STORMS ARE DEVELOPING ALONG THE COLD FRONT
IN CENTRAL IL...AS WELL AS ALONG A MOISTURE BOUNDARY NEAR THE TN/KY
BORDER. THINK THE COMPLEX TO THE SOUTH WILL HOG MOST OF THE DEEPER
MOISTURE BUT SCATTERED CONVECTION IS STILL EXPECTED TO DEVELOP
WITHIN THE SMALL WARM SECTOR AND ALONG THE COLD FRONT TO OUR WEST.
SINCE MOST OF THE ACTIVITY WILL BE ISOLATED TO SCATTERED...WILL
STICK WITH CHC POPS THE REST OF THE DAY WITH THE HIGHEST SOUTH. ANY
STORM THAT DOES MAKE IT INTO OUR CWA IN THE WARM SECTOR COULD BE
STRONG TO SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN
THREATS.

THE 12Z NMM-WRF SEEMS TO HAVE AN OKAY HANDLE ON THE CURRENT
SITUATION...AS WELL AS THE NEXT FEW HOURS. WILL FOLLOW THIS MODEL
MOSTLY...WHICH ENDS POPS SHORTLY AFTER SUNSET. TAPERED POPS QUICKLY
FROM WEST TO EAST BY MIDNIGHT...LEAVING SLIGHT CHC POPS OVER THE
EASTERN CWA AFTER 06Z. OVERNIGHT...WINDS SHOULD WEAKEN ENOUGH OVER
THE SOUTH WITH CLEARING SKIES THAT SOME FOG COULD FORM NEAR SUNRISE
THURSDAY. FOR NOW IN THE GRIDS...WILL KEEP FOG MENTIONED IN THE
RIVER VALLEYS/TYPICAL FOG-PRONE AREAS. LOWS SHOULD DIP INTO THE 60S.

TOMORROW...A WARM NORTHWEST FLOW WILL DOMINATE...WITH AN UPPER LEVEL
DISTURBANCE DIVING SE ACROSS THE GREAT LAKES. WE SHOULD WARM UP
NICELY INTO THE 80S/NEAR 90 DEGREES OVER THE SW AHEAD OF THIS
FEATURE...WITH SKIES REMAINING MOSTLY SUNNY.

.LONG TERM (THURSDAY NIGHT - WEDNESDAY)...

THURSDAY NIGHT - SUNDAY NIGHT...

AN UNSETTLED WEATHER PATTERN WILL TAKE SHAPE THROUGH THE WEEKEND.
THE OHIO VALLEY WILL BE LOCATED ON THE PERIPHERY OF SOUTHERN CONUS
RIDGE...WHICH WILL PROVIDE NORTHWEST FLOW ALOFT WITH A SLOW
NORTHEASTWARD MOVING WARM FRONTAL BOUNDARY AT THE SURFACE
PARALLELING THE FLOW ALOFT. THE LATEST PROBABILISTIC AND
DETERMINISTIC MODELS INDICATE THE WARM FRONT WILL STRETCH ACROSS THE
FORECAST AREA FRIDAY THROUGH SUNDAY. GIVEN THIS POSITION...AND THE
SLOW MOVEMENT OF THIS FRONTAL BOUNDARY...EXPECT A CHANCE OF
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WEEKEND.
PRECIPITATION CHANCES WILL GREATLY DIMINISH BY SUNDAY NIGHT.

HIGH TEMPERATURES WILL BE IN THE MID AND UPPER 80S FRIDAY. THE
MAJORITY OF THE FORECAST AREA APPEARS TO BE ON THE WARM SIDE OF THE
FRONTAL BOUNDARY BY SATURDAY AFTERNOON...WHICH WILL MEAN
TEMPERATURES NEAR OR SLIGHTLY ABOVE 90 SATURDAY. EXPECT TEMPERATURES
TO BE A FEW DEGREES WARMER SUNDAY AFTERNOON AS THE WARM FRONT MOVES
A LITTLE FURTHER NORTHEAST. HIGHS WILL GENERALLY RANGE IN THE LOW TO
MID 90S. OVERNIGHT LOWS GENERALLY IN THE UPPER 60S TO LOW 70S ARE
ANTICIPATED.

MONDAY - WEDNESDAY...

THE WARM FRONT WILL NOW BE NORTHEAST OF THE FORECAST AREA AND HIGH
PRESSURE ALOFT WILL STRENGTHENING ACROSS THE SOUTHEASTERN CONUS.
EXPECT SOUTH-SOUTHWEST WINDS...DRY CONDITIONS AND HOT TEMPERATURES
THROUGH AT LEAST TUESDAY. HIGH TEMPERATURES IN THE LOWER 90S WILL BE
COMMON...WITH OVERNIGHT LOWS IN THE LOWER 70S. BY LATE TUESDAY
NIGHT...AN UPPER-LEVEL TROUGH AND ASSOCIATED SURFACE LOW PROGRESSING
EASTWARD THROUGH THE MID/UPPER MISSISSIPPI VALLEY WILL APPROACH THE
OHIO VALLEY. THIS WILL BRING A RETURN OF SHOWERS AND THUNDERSTORMS
TO THE FORECAST AREA WEDNESDAY...WITH TEMPERATURES RUNNING A FEW
DEGREES COOLER THAN TUESDAY.

&&

.AVIATION (00Z TAF ISSUANCE)...

STRONG/SEVERE CONVECTION WILL LIKELY AFFECT THE KBWG AND KSDF
TERMINALS EARLY THIS EVENING.  BATCH OF SEVERE STORMS NOW JUST NORTH
OF KBWG IS MOVING SOUTHEAST. THIS WILL AFFECT THE KBWG TERMINAL IN
THE NEXT 30-45 MINUTES.  IT WILL BRING A PERIOD OF VERY HEAVY RAIN
GUSTY WINDS AND PERHAPS SOME HAIL.  ACTIVITY SHOULD BE CLEARING OUT
OF THE TERMINAL BY 16/02Z WITH VFR CONDITIONS PREVAILING.
HOWEVER...COMBO OF CLEAR SKIES/CALM WINDS AND RECENT RAINS WILL
LIKELY RESULT IN FOG PRODUCTION AFTER 16/09Z.  FOR KNOW WILL KEEP
MVFR GOING IN THE TAF...BUT WOULD NOT BE SURPRISED IF WE HAD TO
LOWER VSBYS IN SUBSEQUENT FORECASTS.

OVER AT KSDF...CURRENT RADAR DATA SUGGESTS THAT STORMS MAY APPROACH
THE METRO BY 16/01Z.  GIVEN THAT THE INSTABILITY DROPS OFF
SIGNIFICANTLY EAST OF KSDF AND THAT ACTIVITY WILL BE APPROACHING AS
WE LOOSE THE DAYTIME HEATING...AM NOT SURE HOW MUCH CONVECTION WILL
BE GOING ON AT THAT TIME.  FOR NOW WILL LEAVE IN VCTS BETWEEN
16/01-03Z AND THEN CLEAR THINGS OUT AFTER 16/03Z. A  PERIOD OF MVFR
VSBYS WILL BE POSSIBLE BETWEEN 16/10-13Z.

AT KLEX...CIGS HAVE RECENTLY DROPPED INTO THE MVFR CATEGORY.  THESE
SHOULD REBOUND IN THE NEXT HOUR OR SO BACK TO VFR LEVELS.  WITH LESS
INSTABILITY TO WORK WITH...FEEL THAT THUNDERSTORM THREAT OVER AT
KLEX IS FAIRLY LOW AND AM NOT GOING TO INCLUDE IT IN THE TAF AT THIS
TIME.  DO FEEL THAT GIVEN THE ANTICIPATED CLEARING SKIES/LIGHT WINDS
AND RECENT RAINS WILL LIKELY RESULT IN VSBYS DROPPING INTO THE MVFR
RANGE AFTER 16/06Z.  A POSSIBILITY DOES EXIST FOR SOME IFR VSBYS AND
WILL CONTINUE TO MONITOR THAT AND ADJUST THE FORECAST AS REQUIRED
FOR THE 16/06Z ISSUANCE.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

MESOSCALE......MJ
SHORT TERM.....AL
LONG TERM......MJP
AVIATION.......MJ
Hazardous weather outlook, Jun 15, 5:20 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
620 PM EDT WED JUN 15 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-161945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
620 PM EDT WED JUN 15 2011 /520 PM CDT WED JUN 15 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS EVENING AND OVERNIGHT.

SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS AS THE EVENING
WEARS ON IN AREAS WEST OF INTERSTATE 65.  SOME STORMS COULD BE
SEVERE WITH DAMAGING WINDS AND VERY LARGE HAIL BEING THE PRIMARY
SEVERE WEATHER THREATS.  AS THE ACTIVITY CROSSES THE I-65 CORRIDOR
THE ACTIVITY WILL LIKELY WEAKEN AS ATMOSPHERIC INSTABILITY DECREASES
SIGNIFICANTLY IN AREAS EAST OF I-65.  A SEVERE THUNDERSTORM WATCH IS
IN EFFECT OR THE WESTERN TWO-THIRDS OF THE OUTLOOK AREA UNTIL 1100
PM EDT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH
THE WEEKEND AS A WARM FRONTAL BOUNDARY SLOWLY MOVES THROUGH THE
OUTLOOK AREA. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
SMALL HAIL...GUSTY WINDS...AND DANGEROUS LIGHTNING. WIDESPREAD
SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HAIL OR HIGH WINDS
TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE KENTUCKY.

AL/MJP

In the hours before

Local storm report, Jun 15, 6:40 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
740 PM EDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     HAIL             2 S RIVERSIDE           37.13N  86.54W
06/15/2011  E1.00 INCH       WARREN             KY   TRAINED SPOTTER

            REPORT OF DIME TO QUARTER SIZE HAIL

&&

EVENT NUMBER LMK1100878

LG
Local storm report, Jun 15, 6:52 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
752 PM EDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     HAIL             6 N PLUM SPRINGS        37.11N  86.38W
06/15/2011  E0.88 INCH       WARREN             KY   LAW ENFORCEMENT

            BOWLING GREEN POLICE REPORTED NICKEL SIZE HAIL ON PENNS
            CHAPEL ROAD

&&

EVENT NUMBER LMK1100879

LG
Special weather statement, Jun 15, 6:53 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
753 PM EDT WED JUN 15 2011

KYZ071>075-160030-
ALLEN-BARREN-MONROE-SIMPSON-WARREN-
653 PM CDT WED JUN 15 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...DIME
SIZE HAIL...AND GUSTY WINDS...

AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
SCOTTSVILLE TO 9 MILES SOUTH OF THREE SPRINGS TO 7 MILES NORTHWEST OF
FRANKLIN...AND MOVING EAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  THREE SPRINGS...
  SCOTTSVILLE...
  PLUM SPRINGS...
  MOUNT VICTOR...
  MEMPHIS JUNCTION...
  MOUNT AERIAL AND GOLD CITY...
  RED HILL AND MCELROY FORD...
  TRACY AND RODEMER...
  WALNUT HILL AND PETROLEUM...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 20 AND 28.

THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 1
AND 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3682 8671 3683 8671 3684 8670 3690 8654
      3703 8640 3676 8582 3667 8597 3665 8630
TIME...MOT...LOC 2353Z 288DEG 35KT 3689 8613 3678 8632
          3677 8661

EER
Local storm report, Jun 15, 6:56 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
756 PM EDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             6 NW OAKLAND            37.10N  86.33W
06/15/2011  E0.88 INCH       WARREN             KY   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED

&&

EVENT NUMBER LMK1100880

LG
Local storm report, Jun 15, 6:58 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
758 PM EDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             OAKLAND                 37.04N  86.25W
06/15/2011  E0.88 INCH       WARREN             KY   BROADCAST MEDIA

            NICKEL SIZE HAIL REPORTED AT THE COCA-COLA PLANT

&&

EVENT NUMBER LMK1100881

LG
Local storm report, Jun 15, 7:03 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
803 PM EDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             3 NW OAKLAND            37.07N  86.30W
06/15/2011  E0.88 INCH       WARREN             KY   BROADCAST MEDIA

            NICKEL SIZE HAIL REPORTED NEAR EDMONSON-WARREN COUNTY
            LINE

&&

EVENT NUMBER LMK1100882

LG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:02 PM CDTSevere Thunderstorm WarningLMKEdmonson, Grayson, Hart15 min
Jun 15, 7:16 PM CDTSevere Thunderstorm WarningLMKAllen, Simpson29 min
Jun 15, 7:38 PM CDTSevere Thunderstorm WarningLMKBarren, Monroe21 min
Jun 15, 7:48 PM CDTSpecial Weather StatementLMKGrayson27 min
Jun 15, 7:53 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Grayson37 min
Jun 15, 8:24 PM CDTSpecial Weather StatementLMKHart36 min
Jun 15, 8:42 PM CDTSpecial Weather StatementLMKBarren33 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.